Alert archive / California / Hazardous Seas Warnings in 2008

Hazardous Seas Warning 34, NWS Eureka, CA

November 8, 2008

NWS Eureka, CA issued this hazardous seas warning at Nov 8, 2008, 3:51 AM PST. It took effect at Nov 8, 2008, 8:00 PM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2008, 3:51 AM PST (11:51 UTC)
In effect from
Nov 8, 2008, 8:00 PM PST
Expired
Nov 8, 2008, 1:42 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS76 KEKA 081151
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
351 AM PST SAT NOV 8 2008


PZZ450-470-082000-
/O.CAN.KEKA.SW.Y.0067.081108T2000Z-081111T2300Z/
/O.NEW.KEKA.SE.W.0034.081109T0400Z-081110T1400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
351 AM PST SAT NOV 8 2008

...HAZARDOUS SEAS WARNING IN EFFECT FROM 8 PM THIS EVENING TO
6 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM
PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
CANCELLED. 

A LONG PERIOD NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS
STARTING LATE SATURDAY AFTERNOON. SWELL HEIGHT IS EXPECTED TO
BUILD TO 14-16 FEET AT 12 TO 14 SECONDS ON SUNDAY. THIS TYPE OF
WAVE WILL CREATE A SHOALING HAZARD WITH LARGE BREAKING WAVES
FORMING IN SHALLOW WATER AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ455-475-082000-
/O.NEW.KEKA.SW.Y.0068.081109T0600Z-081109T1500Z/
/O.NEW.KEKA.SE.W.0034.081109T1500Z-081110T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
351 AM PST SAT NOV 8 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM
THIS EVENING TO 7 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 10 PM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY.
A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED.
THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM
10 PM THIS EVENING TO 7 AM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT
OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
1 follow-up statement
000
WHUS76 KEKA 082142
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
142 PM PST SAT NOV 8 2008

PZZ470-091130-
/O.EXB.KEKA.SW.Y.0068.081108T2200Z-081110T1400Z/
/O.NEW.KEKA.SI.Y.0071.081109T0200Z-081109T1800Z/
/O.CAN.KEKA.SE.W.0034.081109T0400Z-081110T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
142 PM PST SAT NOV 8 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
PST MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 PM THIS
EVENING TO 10 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
IN EFFECT UNTIL 6 AM PST MONDAY. THE HAZARDOUS SEAS WARNING HAS
BEEN CANCELED. 

LARGE WEST AND NORTHWEST SWELL WILL SPREAD INTO THE COASTAL
WATERS TONIGHT THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 17
FEET AT 15 SECONDS ON SUNDAY. THE STORM GENERATING THE SWELL
WILL MOVE INTO VANCOUVER ISLAND ON SUNDAY.

NW WINDS WILL INCREASE TONIGHT AND BRING AN INCREASE IN WIND
WAVES AND SHORTER PERIOD FRESH NW SWELL. THE SHORTER PERIOD WAVES
WILL MIX WITH THE LONGER PERIOD WAVES LATE TONIGHT THROUGH
SUNDAY...AND BRIEFLY BRING SEAS UP TO 18 FT SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-091130-
/O.EXT.KEKA.SW.Y.0068.081108T2200Z-081110T1400Z/
/O.NEW.KEKA.SI.Y.0071.081109T0200Z-081109T1800Z/
/O.CAN.KEKA.SE.W.0034.081109T1500Z-081110T0600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
142 PM PST SAT NOV 8 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 AM PST MONDAY...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 PM THIS
EVENING TO 10 AM PST SUNDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PST SUNDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELED.
THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 6 AM PST MONDAY. 

LARGE WEST AND NORTHWEST SWELL WILL SPREAD INTO THE COASTAL
WATERS TONIGHT THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 15
FEET AT 15 SECONDS ON SUNDAY. THE STORM GENERATING THE SWELL
WILL MOVE INTO VANCOUVER ISLAND ON SUNDAY. 

NW WINDS WILL INCREASE TONIGHT AND BRING AN INCREASE IN WIND
WAVES AND SHORTER PERIOD FRESH NW SWELL. THE SHORTER PERIOD WAVES
WILL MIX WITH THE LONGER PERIOD WAVES LATE TONIGHT THROUGH
SUNDAY...AND BRIEFLY BRING SEAS UP TO 16 FT ON SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-091130-
/O.EXB.KEKA.SW.Y.0068.081108T2200Z-081110T1400Z/
/O.CAN.KEKA.SE.W.0034.081109T0400Z-081110T1400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
142 PM PST SAT NOV 8 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM
PST MONDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 AM PST
MONDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELED. 


LARGE WEST AND NORTHWEST SWELL WILL SPREAD INTO THE COASTAL
WATERS TONIGHT THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 17
FEET AT 15 SECONDS ON SUNDAY. THE STORM GENERATING THE SWELL WILL
MOVE INTO VANCOUVER ISLAND ON SUNDAY.

NW WINDS WILL INCREASE TONIGHT AND BRING AN INCREASE IN WIND
WAVES AND SHORTER PERIOD FRESH NW SWELL. THE SHORTER PERIOD WAVES
WILL MIX WITH THE LONGER PERIOD WAVES LATE TONIGHT THROUGH
SUNDAY...AND BRIEFLY BRING SEAS UP TO 18 FT SUNDAY MORNING.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-091130-
/O.EXT.KEKA.SW.Y.0068.081108T2200Z-081110T1400Z/
/O.CAN.KEKA.SE.W.0034.081109T1500Z-081110T0600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
142 PM PST SAT NOV 8 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
6 AM PST MONDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE
HAZARDOUS SEAS WARNING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS NOW IN EFFECT UNTIL 6 AM PST MONDAY. 

LARGE WEST AND NORTHWEST SWELL WILL SPREAD INTO THE COASTAL
WATERS TONIGHT THROUGH SUNDAY. THE SWELL WILL PEAK NEAR 15
FEET AT 15 SECONDS ON SUNDAY. THE STORM GENERATING THE SWELL
WILL MOVE INTO VANCOUVER ISLAND ON SUNDAY. 

NW WINDS WILL INCREASE TONIGHT AND BRING AN INCREASE IN WIND
WAVES AND SHORTER PERIOD FRESH NW SWELL. THE SHORTER PERIOD WAVES
WILL MIX WITH THE LONGER PERIOD WAVES LATE TONIGHT THROUGH
SUNDAY...AND BRIEFLY BRING SEAS UP TO 16 FT ON SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 7, 5:14 PM PST, 10 hours 37 minutes earlier.

Area forecast discussion, Nov 7, 5:14 PM PST, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
514 PM PST FRI NOV 7 2008

.SYNOPSIS...THE FIRST IN A SERIES OF STORMS WILL MOVE ACROSS THE
REGION SAT. MODERATE RAINFALL IS EXPECTED THROUGH THE WEEKEND WITH
ANOTHER STORM MOVING ACROSS THE PACIFIC NORTHWEST SUN. RAIN CHANCES
WILL CONTINUE THROUGH MUCH OF NEXT WEEK AS MINOR DISTURBANCES MOVE
ACROSS THE REGION.
&&

.SHORT TERM...A SHORTWAVE AND ASSOCIATED FRONT ARE SPREADING HIGH
CLOUDS OVER THE FORECAST AREA LATE THIS AFTERNOON.  A FEW LIGHTNING
STRIKES HAVE BEEN DETECTED ABOUT 250 MILES OFF THE OREGON COAST
THROUGHOUT THE DAY.  SATELLITE IMAGERY SHOWS THESE CELLS MOVING TO
THE NORTHEAST...AND DO NOT EXPECT THIS ACTIVITY TO AFFECT NORTHWEST
CALIFORNIA TONIGHT.

EXPECT RAIN TO SPREAD OVER THE AREA LATER TONIGHT AS THE FRONT
APPROACHES THE COAST.  FRONTAL PASSAGE IS EXPECTED SATURDAY
MORNING...HOWEVER ANOTHER SHORTWAVE DROPPING INTO THE PAC NW WILL
KEEP SHOWERS GOING THROUGH THE REST OF THE DAY INTO EARLY SUNDAY.
MODELS CONTINUE TO INDICATE A 145+ KNOT JET NOSING INTO THE SOUTHERN
PART OF THE FORECAST AREA SAT AFTERNOON WITH GOOD UPPER DIVERGENCE
OVER THE REGION ALONG WITH A STRONG VORT MAX PUSHING DIRECTLY INTO
NW CALIFORNIA BETWEEN 18Z SAT AND 00Z SUN.  GFS CAPE FIELDS SHOW
CAPE AROUND A FEW HUNDRED J/KG AND LIS AROUND -1 SAT AFTERNOON AND
SREF PLOTS INDICATE UP TO ABOUT A 70 PERCENT PROBABILITY OF NEGATIVE
LI VALUES.  IN ADDITION...NW CALIFORNIA IS INCLUDED IN THE GENERAL
TSTM OUTLOOK FROM SPC FOR SAT.  ALL THESE FACTORS CONTINUE TO
SUPPORT THE MENTION OF ISOLATED TSTMS FOR THE NORTH COAST AND
COASTAL WATERS SAT AFTERNOON THROUGH EVENING.

AS THE COLD CORE OF THE UPPER LOW MOVES OVERHEAD...H7 TEMPS DOWN
AROUND -6 TO -8 OVER THE REGION WILL SUPPORT SNOW LEVELS DOWN TO
AROUND 4000-4500 FEET AREA-WIDE SATURDAY NIGHT INTO EARLY SUNDAY.
SHOWERS WILL TAPER OFF SUNDAY AND MONDAY AS WEAK RIDGING BUILDS INTO
THE WEST COAST AND THE UPPER FLOW TURNS NORTHWESTERLY. KL

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...MODELS COMING INTO BETTER
AGREEMENT IN A SPLIT FLOW PATTERN OVER WRN NA EARLY NEXT WEEK
TRANSITIONING INTO TROUGHING ACROSS THE SRN PLAINS. AS THE TROUGH
DEEPENS ACROSS CTL CONUS...RIDGE WILL BUILD ACROSS ERN PAC. MODELS
DIFFER IN THE STRENGTH OF RIDGE ACROSS THE PAC NW..BUT KEEP NW CA IN
GENERALLY W TO NW UPPER LEVEL FLOW. MINOR PERTURBATIONS IN THIS FLOW
SUPPORT SHOWER ACTIVITY ACROSS THE REGION. GIVEN THE PROGRESSIVE
PATTERN...TIME OF YEAR AND MODEL UNCERTAINTIES WILL CONTINUE TO
TREND ABOVE CLIMO POPS THROUGH NEXT WEEK. BC
&&

.AVIATION...IFR CLOUDS HAVE CLEARED EXCEPT IN THE TRINITY AND
KLAMATH RIVER VALLEYS THIS AFTERNOON WITH CIRRUS COMING IN AHEAD OF
NEXT FRONT. EXPECT MVFR CLOUDS ASSOCIATED WITH FRONT TO BEGIN AFTER
MIDNIGHT WITH LIGHT RAIN DEVELOPING. FRONTAL PASSAGE APPROXIMATELY
DAYBREAK NEAR KCEC AND KACV AND MIDMORNING AT KUKI WHICH MVFR
SHOWERS DEVELOPING BEHIND FRONT. FREEZING LEVEL WITH FRONTAL PASSAGE
WILL DROP FROM ABOUT 12K TONIGHT TO 6K BY LATE SAT AFTN. DEAN
&&

.MARINE...WEAK HIGH PRESSURE OVER THE EASTERN PACIFIC WITH LIGHT
WINDS THIS AFTERNOON. WITH APPROACH OF FRONT...WINDS ARE EXPECTED TO
RAMP UP TONIGHT INTO SUNDAY...WITH SCA SPEEDS OVER THE OUTER WATERS.
MEANWHILE...MODELS CONTINUE TO DEPICT A LARGE W-NW SWELL MOVING INTO
THE WATERS STARTING LATE SATURDAY AFTERNOON. THE ENP NOW SHOWS PEAK
WAVE HEIGHTS NEAR 18 FT AT 12 SECONDS...WHILE THE SWAN IS MORE
MODERATE WITH PEAK WAVES OF 15-16 FT AT 14 SECONDS. WILL NEED TO
KEEP AN EYE ON HOW THE MODELS EVOLVE AS A WARNING FOR SEAS MAY BE
NEEDED.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...SCA FOR HAZARDOUS SEAS FROM 12 PM
SAT THROUGH TUESDAY FOR PZZ450-470.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 3:51 AM PSTSmall Craft Advisory for Hazardous SeasEKA59 hr
Nov 8, 1:42 PM PSTSmall Craft Advisory for WindsEKA30 hr

Nearby

Hazardous Seas Warnings in California, 2008Every hazardous seas warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.